Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Loss of appetite, nausea, diarrhea post meals. History of thyroid, hypersomnia, depression, migraine. Treatment?

Hi my problem is I for weeks now can t eat properly, I m so nauseaous and if I do eat I have diarrhea . I have thyroid problems and hypersomnia as well as depression and attacks of migraines, recently I ve been constantly thirsty and feI feel full even water comes up and down my throat , I am exhausted have pain in my guts and ringing in my ears, please help me figure this out I just want to feel well for even one day as been so long now since I did! Thanks
Mon, 22 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics
General Surgeon 's  Response
Hi,

Noted the history related to multiple problems that you have mentioned including depression, migraine and symptoms related to loss of appetite, nausea, diarrhea after food and suggestive of GERD.
All these symptoms seem to be related to each other.
Diarrhea after food and nausea indicate that you may be suffering from a condition called IBS that is irritable bowel syndrome along with GERD that is gastroesophageal reflux disease.
I would advise you the following in such a situation:
Consult a Gastroenterologist for clinical evaluation and investigations as follows:
tests of stool for three days.
Tests for CBC, thyroid review, liver and kidney function.
CT scan of abdomen.
Colonoscopy and Upper GI Endoscopy.
All these will lead to a specific cause that can be treated.
But if all the investigations are normal then this is to be treated as IBS with GERD.
Control of psychological problems is a must.
Take a PPI like Omeprazole.
Domperidone for nausea and GERD.
Antacid when on empty stomach.
Symptomatic treatment as per the follow up symptoms.

I have answered your query. Let me know if I can assist you further.

Regards,
Dr. T Chandrakant,
General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

First I get neck pain, then my head hurts, hot sweats, dirreahea, nausea, vomiting flem, cold sweats. I get a lot of sinus drainage. Had my sinuses check and their okay. My doctor says sinus. The hospital says migrains. This started when I was thirty. Now I m 47 and still dealing with it. My daughter turned thirty and she gets sick now with the same issues along with my sister but hers isn t as bad.

doctor1 MD

I think i may have hiv. Over the past week and some days ive had lost of appetite, my stomach keeps gurgling, feels like water and air moving back and forth.mostly when i lay down( going to sleep or waking up) constant gas and watery diarrhea. I get the urge to throw up around most food (the smell) and i have these sudden nausea attacks. I am a guy who has had unprotected anal intercourse with a hiv positive male.

doctor1 MD

I have lost my appetite when I do eat I get nauseous and I get bad stomach pains, I am anemic I had to have a blood transfusion on July 2016 and 8 iron fusion treatments but I am still losing blood when I have a bowel movement sometimes the blood is bright red and sometimes it is dark maroon most times I have blood clots I am a 60 year old women .I cannot afford to have a colonoscopy because I just lost my job due to reduction of force and along with that my insurance, I am concerned because I have family history of cancer mother dies on Dec 11,2015 of cancer and older sister that had colon cancer but was caught early. I am worried because of the loss of appetite and the weakness and fatigue I feel , should I be worried? Thank you

Recent questions on  Anxiety/ depression

doctor1 MD

Hello, I had an abnormal ECG-ST & T segment downsloping in 2-3 aVF, V4-V-6. The doctor said it looked worse than the one I had 6 monthes prior. So, I was sent for an Echo Stress test- Results: Excellent exercise capacity 13.9 METS- QRS pattern in lead V1-V-2. Approximately 1-1.5 further inferolateral ST depression over the resting abnormality. No arrhythmia. It stated Otherwise, normal echo. No indication of exercise induced ischemia, or septal infarction. I worry about this everyday. Should I have further testing, my cardiologist said to see him again in 2 years. F-49 yrs. Thank-you.

doctor1 MD

Hi Dr. I have been on Sertraline, 100 mg /2tabs/ day as prescribed for approx. 3-4 years. It has helped my anxiety/depression without any noticeable side effects. Is there a certain amount of time you can safely be on this medication? Is there a need in some people to have the dose over 200mg or is this the maximum ? I m scheduled to see my new clinical specialist/nurse practicinier in Feb, my other Dr. retired after 35 years, good Dr. As he is not a Dr. are there any questions I should ask him about dose amounts etc. ? Thank You in advanvce Steve .PS. I didn t realize there would be a charge for one ? thanks anyway

doctor1 MD

Hi my problem is I for weeks now can t eat properly, I m so nauseaous and if I do eat I have diarrhea . I have thyroid problems and hypersomnia as well as depression and attacks of migraines, recently I ve been constantly thirsty and feI feel full even water comes up and down my throat , I am exhausted have pain in my guts and ringing in my ears, please help me figure this out I just want to feel well for even one day as been so long now since I did! Thanks

doctor1 MD

I stopped taking lithium 675 gms / day suddenly 2 weeks ago after being on it for 18 months. i experienced constant stomach cramps and persistent diahrrea and a metalic smell from my stools . i m now experiencing return of severe depression . i m attempting to contact my psychiatrist to get advice as he did initially tell me to reduce to 450 gms which I did but above side effects persisted. Should I go back on it for a while and then come off it gradualiy? I t felt like i was being poisoned. The above side effects appeared about 6 weeks ago.

doctor1 MD

I'm taking lamictal, Zoloft, and a little klonopin for anxiety/ depression . My psychiatrist is having me wean off the lamictal and start vyvanse. Do I need to be totally off the lamictal to begin vyvanse?

doctor1 MD

Hi, i have been on effexor xr 75/mg for anxiety/ depression for over 12yrs with no need for a dose increase until a week a go when my anxiety flared to the point of not eating, feeling anxious all the time ect due to months of stress . I'm now...

doctor1 MD

I have been prescribed the following medications for relief from my spondylolithesis (I am having surgery 11/18): 50mg Tramadol 500mg Robaxen } as needed 5.3mg Percocet I take the following medications for anxiety/ depression & ADHD: 37.5 Effexor...